Previous issue ·  Next issue ·  Most recent issue · All issues   
Home Overview Authors Editorial Contact Subscribe

Journal of Operator Theory

Volume 73, Issue 1, Winter 2015  pp. 265-278.

Gruess inequality for some types of positive linear maps

Authors:  Jagjit Singh Matharu (1) and Mohammad Sal Moslehian (2)
Author institution:(1) Department of Mathematics, Bebe Nanaki University College, Mithra, Kapurthla, Punjab, India
(2) Department of Pure Mathematics, Center of Excellence in Analysis on Algebraic Structures (CEAAS), Ferdowsi University of Mashhad, P.O. Box 1159, Mashhad 91775, Iran

Summary: Assuming a unitarily invariant norm $\|\!|\cdot\|\!|$ is given on a two-sided ideal of bounded linear operators acting on a separable Hilbert space, it induces some unitarily invariant norms $\|\!|\cdot\|\!|$ on matrix algebras $\mathcal{M}_n$ for all finite values of $n$ via $\|\!|A\|\!|=\|\!|A\oplus 0\|\!|$. We show that if $\mathscr{A}$ is a $C^*$-algebra of finite dimension $k$ and $\Phi: \mathscr{A} \to \mathcal{M}_n$ is a unital completely positive map, then \begin{equation*} \|\!|\Phi(AB)-\Phi(A)\Phi(B)\|\!| \leqslant \frac{1}{4} \|\!|I_{n}\|\!|\,\|\!|I_{kn}\|\!| d_A d_B \end{equation*} for any $A,B \in \mathscr{A}$, where $d_X$ denotes the diameter of the unitary orbit $\{UXU^*: U \mbox{ is unitary}\}$ of $X$ and $I_{m}$ stands for the identity of $\mathcal{M}_{m}$. Further we get an analogous inequality for certain $n$-positive maps in the setting of full matrix algebras by using some matrix tricks. We also give a Gr\"uss operator inequality in the setting of $C^*$-algebras of arbitrary dimension and apply it to some inequalities involving continuous fields of operators.

Keywords: operator inequality, Gruess inequality, completely positive map, $C^*$-algebra, matrix unitarily invariant norm, singular value

Contents   Full-Text PDF